Batna Journal of Medical Sciences
Volume 8, Numéro 1, Pages 13-18
2025-12-06

Extreme Bradycardia With Sevoflurane Induction Associated With Fentanyl In An Adult (about One Case):

Authors : Miadi Imed .

Abstract

Abstract Several cases of severe bradycardia or even asystole have been reported in randomized clinical studies using fentanyl during sevoflurane induction. We wish to present a clinical case of severe bradycardia during sevoflurane induction associated with fentanyl. Clinical: We report a case of a bradycardia induced by sevoflurane with opoid in an healthy adult (43 years old). Induction of anesthesia, in emergency for an intra-esophageal foreign body, was performed using a single breathing technique of a mixture of sevoflurane 8% with an oxygen flow of 6 L min–1. After loss of consciousness, a dose of fentanyl (2.5 μg kg–1) was administered. Two minutes later, the heart rate dropped to 28 beats min–1. The patient responded to atropine 0.5 mg iv. Intraoperative monitoring and immediate postoperative follow-up was favorable. Conclusion: The combination of morphine, even at low doses, during single-breath sevoflurane induction, can be dangerous due to a possibility of bradycardia and even asystole.

Keywords

induction, sévoflurane, opioid, bradycardie